Hail, Vernon
- When
- August 11, 7:40 PM CST
- Where
- Vernon County, Sheldon
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.667, -94.300
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Aug 11, 5:46 PM CST, 1 hour 54 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 646 PM CDT FRI AUG 11 2006 ...UPDATED AVIATION DISCUSSION BELOW... .DISCUSSION... PERSISTENT ISOLATED WEAK CONVECTION HAS OCCURRED IN OUR EASTERN COUNTIES TODAY IN AN AREA OF WEAK LOW LEVEL CONVERGENCE. NEXT APPROACHING SHORTWAVE FROM THE NORTHWEST SHOWS UP NICELY IN WATER VAPOR IMAGERY...PROFILERS...AND AVAILABLE AIRCRAFT DATA. AS THIS FEATURE MOVES INTO EAST CENTRAL MO...THE WRF DOES BREAK OUT SOME SCATTERED CONVECTION OVER EASTERN SECTIONS OF THE MO OZARKS. INSTABILITY...MLCAPE OF 1500 J/KG...AND MOISTENING MID LAYERS WITH THE APPROACH OF THE UPPER LEVEL FEATURE MAKE THIS PLAUSIBLE. HAVE ADDED SOME SLIGHT/CHANCE POPS OVER THIS AREA FOR THIS EVENING. IT SHOULD BE A QUIET START TO THE WEEKEND. THE UPPER RIDGE AXIS TO OUR WEST IS STILL PROGGED TO SHIFT EAST OVER OUR REGION SATURDAY. HAVE BUMPED UP TEMPERATURES SLIGHTLY OVER GFS MOS. I MAY PUT SOME PATCHY FOG INTO THE GRIDS FOR THE EARLY MORNING HOURS SATURDAY...BUT AM A LITTLE CONCERNED WHAT THE STRATUS OVER NORTHEAST MO MAY DO TONIGHT. BELIEVE IT MAY MAKE A BIT OF A MOVE TO THE S-SW. HYDROLAPSE RATES OFF THE PROGGED WRF SOUNDINGS DO NOT SUPPORT ANYTHING MORE THAN PATCHY WORDING. ANY AREAS THAT RECEIVED ABUNDANT RAINFALL RECENTLY MAY SEE SOMEWHAT MORE FOG. THE GFS AND ECMWF SUPPRESS THE RIDGE TO THE SOUTH ALLOWING THE UPPER LEVEL IMPULSES AND A FRONTAL BOUNDARY TO MOVE THROUGH THE REGION EARLY IN THE WORK WEEK. HAVE BUMPED UP RAIN CHANCES A LITTLE MORE MONDAY AND MONDAY NIGHT. BOTH THE GFS AND ECMWF BUILD THE UPPER RIDGE BACK TO THE NORTH-NORTHEAST AGAIN LATE IN THE WEEK IN RESPONSE TO A SYSTEM MOVING INTO THE NORTHERN ROCKIES. WOULDNT BE SHOCKING TO SEE SOME CONVECTION BEYOND TUESDAY IN THE EXTENDED DEPENDING ON WHERE LOW LEVEL FEATURES/FRONTS SET UP...BUT IT LOOKS LIKE ORGANIZED CONVECTIVE CHANCES WILL BE OFF WELL TO OUR NORTH-NORTHWEST. DSA && .AVIATION... FOR THE 0000 UTC TAFS...ISOLATED THUNDERSTORMS OVER POLK COUNTY EARLY THIS EVENING CONTINUE TO BUILD SOUTHWARD AND IT IS POSSIBLE THAT SGF COULD SEE A TSTM BETWEEN ABOUT 0030-0130 UTC...BUT SINCE COVERAGE IS SO LOW ONLY INCLUDED TS IN THE VC FOR NOW. ANY ISOLD TS WILL END BY SHORTLY AFTER SUNSET WITH SKIES BECOMING CLEAR. LIGHT/VARIABLE WINDS...MOSTLY CLEAR SKIES...AND SOMEWHAT MOIST BOUNDARY LAYER FROM RECENT RAINFALL COULD ALLOW FOR SOME PATCHY FOG TO DEVELOP LATE TONIGHT. ONLY TOOK VIS DOWN TO MVFR IN TAFS FOR NOW...HOWEVER POTENTIAL CERTAINLY EXISTS FOR A PERIOD OF IFR VIS BETWEEN 1100-1300 UTC AT BOTH TERMINALS AND 0600 UTC TAFS MAY NEED TO LOWER VIS ANOTHER CATEGORY. LIGHT FOG WILL BURN OFF QUICKLY SATURDAY MORNING WITH VFR CONDITIONS ANTICIPATED SAT WITH ONLY FEW-SCT DECK OF CUMULUS WITH BASES RISING TO OVER 5000FT AGL DURING THE AFTERNOON. IZZI && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 750 PM CDT FRI AUG 11 2006 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-121100- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 750 PM CDT FRI AUG 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED: WIDELY SCATTERED THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH WINDS...FREQUENT CLOUD TO GROUND LIGHTNING AND TORRENTIAL RAINFALL. AREAS AFFECTED AND TIMING: WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE SOUTH OF AN OSCEOLA TO ROLLA LINE THROUGH THE LATE EVENING. DISCUSSION: AN UPPER LEVEL DISTURBANCE MOVING SOUTHEAST ACROSS THE AREA THIS EVENING INTERACTED WITH LATE AFTERNOON AND EVENING INSTABILITY TO PRODUCE WIDELY SCATTERED THUNDERSTORMS. THESE THUNDERSTORMS WILL CONTINUE TO SHIFT SOUTH INTO SOUTHERN MISSOURI THROUGH THE MID EVENING HOURS WITH WIND GUSTS OF 40 TO 50 MPH WINDS POSSIBLE IN THE STRONGER STORMS. THE STORMS SHOULD BEGIN TO DIMINISH DURING THE MID EVENING HOURS AS THE INSTABILITY DECREASES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HEAT INDEX VALUES OF NEAR 100 DEGREES WILL BE POSSIBLE ON SUNDAY IN SOUTHEAST KANSAS AND WESTERN MISSOURI. A COLD FRONT WILL MOVE SOUTH THROUGH THE REGION LATE SUNDAY NIGHT THROUGH EARLY TUESDAY BRINGING A CHANCE FOR THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) LINDENBERG
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
749 PM CDT FRI AUG 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND DMG STOCKTON 37.70N 93.80W
08/11/2006 CEDAR MO LAW ENFORCEMENT
VERY STRONG WINDS WITH NUMEROUS REPORTS OF LARGE LIMBS
DOWN AND A FEW SMALLER TREES DOWNED IN TOWN.
&&
IZZIThe Springfield radar (KSGF), 93 km away, was scanning. The volume nearest the first event began at 01:40 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5532548.